CaltechAUTHORS
  A Caltech Library Service

Eigenvalue asymptotics of the Neumann Laplacian of regions and manifolds with cusps

Jakšić, V. and Molčanov, S. and Simon, B. (1992) Eigenvalue asymptotics of the Neumann Laplacian of regions and manifolds with cusps. Journal of Functional Analysis, 106 (1). pp. 59-79. ISSN 0022-1236. http://resolver.caltech.edu/CaltechAUTHORS:20170809-113325669

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20170809-113325669

Abstract

We study the eigenvalue asymptotics of a Neumann Laplacian −Δ_N^Ω in unbounded regions Ω of R^2 with cusps at infinity (a typical example is Ω = {(x, y) ϵR^2: x > 1, ¦y¦< e^(−x)^2}) and prove that N_E(−Δ_N^Ω) ~ N_E(H_v) +E2Vol(Ω), where H_v is the canonical one-dimensional Schrödinger operator associated to the problem. We establish a similar formula for manifolds with cusps and derive the eigenvalue asymptotics of a Dirichlet Laplacian −Δ_D^Ω for a class of cusp-type regions of infinite volume.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/0022-1236(92)90063-ODOIArticle
http://www.sciencedirect.com/science/article/pii/002212369290063OPublisherArticle
ORCID:
AuthorORCID
Simon, B.0000-0003-2561-8539
Additional Information:© 1992 Elsevier Inc. Received 17 June 1991. Communicated by L. Gross. We are greateful to E. B. Davies for useful discussions and to L. Romans for comments on the manuscript. S. Moleanov thanks B. Simon and D. Wales for their hospitality at Caltech, where this work was done.
Record Number:CaltechAUTHORS:20170809-113325669
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20170809-113325669
Official Citation:V Jakšić, S Molčanov, B Simon, Eigenvalue asymptotics of the Neumann Laplacian of regions and manifolds with cusps, Journal of Functional Analysis, Volume 106, Issue 1, 15 May 1992, Pages 59-79, ISSN 0022-1236, https://doi.org/10.1016/0022-1236(92)90063-O. (http://www.sciencedirect.com/science/article/pii/002212369290063O)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:80019
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:09 Aug 2017 20:48
Last Modified:09 Aug 2017 20:48

Repository Staff Only: item control page